Basin attractors for derivative-free methods to find simple roots of nonlinear equations
Keywords:Basin of attraction, derivative-free methods, simple roots, nonlinear equations
Many methods exist for solving nonlinear equations. Several of these methods are derivative-free. One of the oldest is the secant method where the derivative is replaced by a divided difference. Clearly such method will need an additional starting value. Here we consider several derivative-free methods and compare them using the idea of basin of attraction.
F. I. Chicharro, A. Cordero, J. R. Torregrosa, and M. P. Vassileva, King-Type Derivative-Free Iterative Families: Real and Memory Dynamics, Complexity, 2017, Article ID 2713145, 15 pages.
C. Chun, B. Neta, Comparative study of methods of various orders for finding simple roots of nonlinear equations, Journal of Applied Analysis and Computation, 9, (2019), 400–427, https://doi.org/10.11948/2156-907x.20160229
C. Chun, B. Neta, Comparative study of methods of various orders for finding repeated roots of nonlinear equations, J. Computational and Applied Mathematics, 340, (2018), 11-42, https://doi.org/10.1016/j.cam.2018.02.009
C. Chun, B. Neta, Comparative study of eighth-order methods for finding simple roots of nonlinear equations. Numer. Algor., 74, (2017), 1169-1201, https://doi.org/10.1007/s11075-016-0191-y
A. Cordero, J. L. Hueso, E. Martinez, J. R. Torregrosa, Generating optimal derivative free iteration methods for nonlinear equations by using polynomial interpolation, Math. Comput. Model., 57(7-8), (2013), 1950-1956, https://doi.org/10.1016/j.mcm.2012.01.012
P. Jarratt, D. Nudds, The use of rational functions in the iterative solution of equations on a digital computer, Computer J., 8, (1965), 62-65, https://doi.org/10.1093/comjnl/8.1.62
S. K. Khattri, T. Steihaug, Algorithm for forming derivative-free optimal methods, Numer. Algor., 65, (2014), 809-824, https://doi.org/10.1007/s11075-013-9715-x
H. T. Kung, J. F. Traub, Optimal orderof one-point and multipoint iteration, J. Assoc. Comput. Math., 21, (1974), 634-651, https://doi.org/10.1145/321850.321860
Y. Peng, H. Feng, Q. Li, X. Zhang, A fourth-order derivative-free algorithm for nonlinear equations, J. Comput. Appl. Math., 235, (2011), 2551-2559, https://doi.org/10.1016/j.cam.2010.11.007
I. Petkovic’ and D. Herceg, Comparison in mathematical research: the study of threepoint root-finding methods, Numer. Algor., 84, (2020), 1179–1198, https://doi.org/10.1007/s11075-019-00796-6
Petkovic’ M. S., Illic, S., Dzunic’, J., Derivative-free two-point methods with and without memory for solving nonlinear equations, Appl. Math. Comput., 217, (2010), 1887-1895, https://doi.org/10.1016/j.amc.2010.06.043
Petkovic’, M. S., Neta, B., Petkovic’, L. D., Dzunic’, J., Multipoint Methods for the Solution of Nonlinear Equations, Elsevier, 2012.
Popovski, D.B., Method of tangential hyperbolic approximation for solving equations, Proc. 3rd Int. Symp. Computers at the University, Cavtat May, 25-28 1981, 311.1–311.6.
J. R. Sharma, R. K. Goyal, Fourth-order derivative-free methods for solving nonlinear equations, Inter. J. Computer Math., 83, (2006), 101-106, https://doi.org/10.1080/00207160500113306
Soleymani, F. And S. Shateyi, Two optimal eighth-order derivative-free classes of iterative methods, Abstract. Applied. Anal. 2012, ID 318165, pp. 1–14, https://doi.org/10.1155/2012/318165
F. Soleymani, S. K. Vanani, Optimal Steffensen-type methods with eighth order of convergence, Compute. Math. Apple. 62, (2011), 4619-4626, https://doi.org/10.1016/j.camwa.2011.10.047
J. F. Steffensen, Remarks on iteration, Scand. Actuar. J., 1, (1933), 64-72, https://doi.org/10.1080/03461238.1933.10419209
B. D. Stewart, Attractor Basins of Various Root-Finding Methods, M.S. thesis, Naval Postgraduate School, Department of Applied Mathematics, Monterey, CA, June 2001.
R. Thukral, Eighth-order iterative methods without derivatives for solving nonlinear equations, ISRN Appl. Math. 2011, ID 693787, pp. 1–12, https://doi.org/10.5402/2011/693787
J. F. Traub, Iterative Methods for the Solution of Equations, Prentice Hall, New York, 1964.
H. Veiseh, T. Lotfi, T. Allahviranloo, A study on the local convergence and dynamics of the two-step and derivative-free Kung-Traub’s method, Comp. Applied. Math., 37, (2018),2428-2444, https://doi.org/10.1007/s40314-017-0458-5
T. Zhanlav, K. Otgondorj, Comparison of some optimal-free three-point iterations, J. Numer. Anal. Approx. Theory, 49, (2020), 76–90.
Q. Zheng, J. Li, F. Huang, An optimal Steffensen type family for solving nonlinear equations, Appl. Math. Comput., 217 (2011), 9592–9597, https://doi.org/10.1016/j.amc.2011.04.035